Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 97, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 22, 2009, 12:39 PM CDT for Natchitoches Parish, Red River Parish, Louisiana. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2009, 12:39 PM CDT (17:39 UTC)
- Expired
- Oct 22, 2009, 2:30 PM CDT
- In force
- 111 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Natchitoches Parish, LA, Red River Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 221739
FFWSHV
LAC069-081-222045-
/O.NEW.KSHV.FF.W.0097.091022T1739Z-091022T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1239 PM CDT THU OCT 22 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF NATCHITOCHES...
SOUTHEASTERN RED RIVER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 345 PM CDT
* AT 1236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES NORTHEAST OF CAMPTI...
OR 15 MILES NORTH OF NATCHITOCHES...MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OSHKOSH...CHESTNUT...ASHLAND...SKIDDER AND READHEIMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3214 9318 3214 9294 3195 9290 3185 9292
3185 9294 3180 9294 3177 9297 3169 9295
3168 9332
$$
031 follow-up statement
000
WGUS74 KSHV 221930
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT THU OCT 22 2009
LAC069-081-221934-
/O.CAN.KSHV.FF.W.0097.000000T0000Z-091022T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RED RIVER LA-NATCHITOCHES LA-
230 PM CDT THU OCT 22 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NATCHITOCHES AND
RED RIVER PARISHES...
HEAVY RAINFALL HAS MOVED OUT OF NATCHITOCHES AND RED RIVER
PARISHES...AND FLASH FLOODING IS NO LONGER EXPECTED TO OCCUR...
THEREFORE THE FLASH FLOOD WARNING IS CANCELLED.
LAT...LON 3214 9318 3214 9294 3195 9290 3185 9292
3185 9294 3180 9294 3177 9297 3169 9295
3168 9332
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 12:09 PM CDT, 30 minutes earlier.
Area forecast discussion, Oct 22, 12:09 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 PM CDT THU OCT 22 2009
...ANOTHER QUICK UPDATE TO THE FORECAST HAS BEEN MADE...
.DISCUSSION...
I HAVE UPDATED THE GRIDDED AND TEXT PRODUCTS IN ORDER TO
INCORPORATE TORNADO WATCH 772...VALID UNTIL 7 PM. NO OTHER CHANGES
WERE MADE AT THIS TIME. /21/
&&
.PREV DISCUSSION... /ISSUED 901 AM CDT THU OCT 22 2009/
DISCUSSION...
COLD FRONT CONTINUES TO MAKE STEADY PROGRESS INTO THE FORECAST AREA
THIS MORNING...AND EXTENDS FROM COLLEGE STATION TEXAS TO MOUNT
HERMAN OKLAHOMA AS OF 8 AM. THE FRONT SHOULD MOVE INTO NORTHWEST
LOUISIANA THIS AFTERNOON...AND THROUGH THE REGION THIS EVENING.
UNTIL THEN...PLENTY OF MOISTURE WILL COMBINE WITH AMPLE LIFT TO
PRODUCE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT.
FOR THE MOST PART...THE FORECAST PACKAGE LOOKS TO BE IN GOOD SHAPE.
IN LIGHT OF THE HEAVY RAINFALL TOTALS INDICATED BY AREA RADARS
ACROSS EAST TEXAS...I HAVE EXPANDED THE FLASH FLOOD WATCH TO
ENCOMPASS OUR ENTIRE FORECAST AREA. THE EXPIRATION TIME WILL REMAIN
THE SAME...AND GOOD UNTIL 4 PM. I HAVE ALSO UPDATED GRIDDED QPF
AMOUNTS BASED UPON THE LATEST GUIDANCE FROM THE HYDROMETEOROLOGICAL
PREDICTION CENTER.
ISC GRIDS HAVE BEEN SENT AND SHOULD BE POSTED TO THE INTERNET. AN
UPDATED SUITE OF PRODUCTS WILL BE ISSUED SHORTLY. /21/
AVIATION...
A COLD FRONT WILL PROGRESS THROUGH THE FOUR STATE REGION THROUGH THE
AFTERNOON AND EARLY EVENING HOURS. WIDESPREAD SHOWERS...ALONG WITH
EMBEDDED THUNDERSTORMS...WILL PERSIST AHEAD OF THE FRONT AS IT MOVES
EASTWARD. WIND GUSTS OF UP TO 25 KTS MAY BE POSSIBLE ACROSS AREA
TERMINALS...ASSOCIATED WITH EMBEDDED THUNDERSTORMS. WINDS WILL SHIFT
TO THE NORTHWEST BEHIND THE FRONT...AVERAGING AROUND 10 KTS.
OTHERWISE...CEILINGS WILL GRADUALLY IMPROVE ACROSS EAST TEXAS FROM
MVFR TO VFR LATE IN THE TERMINAL FORECAST PERIOD. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 50 64 46 74 / 100 30 10 10 10
MLU 74 53 64 46 72 / 100 70 10 10 10
DEQ 66 42 62 38 71 / 80 20 10 10 10
TXK 68 49 63 46 70 / 90 30 10 10 10
ELD 72 49 64 44 71 / 100 50 10 10 10
TYR 69 45 66 48 75 / 90 10 10 10 10
GGG 72 46 65 46 72 / 90 20 10 10 10
LFK 74 48 68 44 77 / 90 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
D. BUTTSHazardous weather outlook, Oct 22, 4:32 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 432 AM CDT THU OCT 22 2009 ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-230945- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA- 432 AM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... HEAVY RAIN ONGOING ACROSS MUCH OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS MAY RESULT IN FLASH FLOODING. ADDITIONAL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE TODAY. THE RAIN IS EXPECTED TO SLOWLY END FROM WEST TO EAST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF FLASH FLOODING... MAY BE NEEDED TODAY. ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-230945- UNION AR-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 432 AM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY...MAINLY EAST OF AN EL DORADO ARKANSAS TO LUFKIN TEXAS LINE. THE MAIN THREAT WILL BE STRONG WINDS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT. ALSO...HEAVY RAIN IS EXPECTED OVER MUCH OF THE AREA...WITH POSSIBLE FLASH FLOODING. THE HEAVIEST RAIN WILL BE CONCENTRATED OVER SOUTH CENTRAL ARKANSAS INTO NORTH CENTRAL LOUISIANA...WHERE ONE TO THREE INCHES OF RAIN MAY OCCUR...WITH LOCALLY HEAVIER AMOUNTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER TODAY INTO THE EARLY EVENING.
In the hours before
Local storm report, Oct 22, 7:22 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 AM CDT THU OCT 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM FLASH FLOOD QUITMAN 32.80N 95.44W
10/22/2009 WOOD TX BROADCAST MEDIA
SEVERAL ROADS ARE CLOSED THROUGHOUT THE COUNTY DUE TO
HIGH WATER.
0622 AM FLASH FLOOD 2 SE NOONDAY 32.22N 95.37W
10/22/2009 SMITH TX BROADCAST MEDIA
FM2868 CLOSED DUE TO HIGH WATER.
0622 AM FLASH FLOOD 13 NW LINDALE 32.64N 95.56W
10/22/2009 SMITH TX BROADCAST MEDIA
CR 455 CLOSED DUE TO HIGH WATER.
0625 AM FLASH FLOOD GILMER 32.73N 94.95W
10/22/2009 UPSHUR TX LAW ENFORCEMENT
SEVERAL ROADS ARE FLOODED ACROSS THE COUNTY.
&&
15Special weather statement, Oct 22, 9:22 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 AM CDT THU OCT 22 2009
TXZ151-153-221500-
PANOLA-SHELBY-
922 AM CDT THU OCT 22 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1000 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
PANOLA...
IN EASTERN TEXAS...
SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
JOAQUIN AND TENAHA...
AT 922 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CENTER...MOVING NORTH AT
20 MPH. SOME WEAK ROTATION WAS DETECTED WITH THIS STRONG THUNDERSTORM
AS IT MOVED NORTHEAST.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Special weather statement, Oct 22, 9:26 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 AM CDT THU OCT 22 2009
TXZ153-166-221530-
SAN AUGUSTINE-SHELBY-
926 AM CDT THU OCT 22 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1030 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SHELBY AND SAN AUGUSTINE...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...NEUVILLE AND SAN AUGUSTINE...
AT 925 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR SAN AUGUSTINE...OR 20 MILES SOUTH OF
CENTER...MOVING NORTH AT 20 MPH. THIS THUNDERSTORM EXHIBITED SOME WEAK
ROTATION AS IT MOVED NORTHEAST.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Local storm report, Oct 22, 12:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1239 PM CDT THU OCT 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLASH FLOOD BENTON 32.69N 93.74W
10/22/2009 BOSSIER LA LAW ENFORCEMENT
BOSSIER PARISH SHERIFFS OFFICE REPORTS SEVERAL HIGHWAYS
ACROSS THE PARISH ARE UNDER WATER.
1225 PM FLASH FLOOD BOSSIER CITY 32.52N 93.66W
10/22/2009 BOSSIER LA NWS EMPLOYEE
AN NWS EMPLOYEE REPORTED MODERATE STREET FLOODING ALONG
INTERSTATE HWY 220 AT SWAN LAKE RD.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 10:09 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto, Sabine | 3 hr |
| Oct 22, 11:13 AM CDT | Tornado Warning | SHV | De Soto, Red River | 47 min |
| Oct 22, 11:34 AM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 41 min |
| Oct 22, 11:42 AM CDT | Areal Flood Advisory | SHV | Bienville, Claiborne, Natchitoches, Red River, Webster | 4 hr |
| Oct 22, 12:05 PM CDT | Tornado Warning | SHV | Natchitoches | 16 min |
| Oct 22, 12:13 PM CDT | Flash Flood Warning | SHV | Bossier | 2 hr |
| Oct 22, 12:18 PM CDT | Tornado Warning | SHV | Natchitoches | 27 min |
| Oct 22, 12:39 PM CDT | Tornado Warning | SHV | Bienville, Natchitoches, Winn | 35 min |
| Oct 22, 1:11 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Winn | 49 min |
Nearby
Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.